MAUDE Adverse Event Report: TELEFLEX MEDICAL HORIZON TI SMALL RED 25 POUCHES WITH 24; CLIP, IMPLANTABLE

TELEFLEX MEDICAL HORIZON TI SMALL RED 25 POUCHES WITH 24; CLIP, IMPLANTABLE
Model Number IPN028165
Medical Device Problem Codes Leak/Splash (1354); Difficult to Open or Close (2921)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 04/13/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The device history review for the product horizon ti small red 25 pouches with 24 lot# 73f2100291 was manufactured on 06/08/2021 a total of (b)(4) pieces.Lot was released on 06/23/2021.Dhr investigation did not show issues related to complaint.
 
Event or Problem Description
Surgeon states clips not closing on vessel, causing vessel leak.Additional information: the clips were found to be not closing during a procedure, tram flap for bilateral mastectomy.The surgeon did not permit bleeding to continue; could have been significant but was immediately identified and controlled.No additional procedure was needed to resolve the issue.The surgeon used diathermy to control the bleeding.The issue occurred with several appliers.These were then used to successfully apply other clips.All appliers used in the case were only replaced two weeks prior and were in perfect working order.
 
Additional Manufacturer Narrative
(b)(4).The device history review for the product horizon ti small red 25 pouches with 24 lot#: 73f2100291 was manufactured on 06/08/2021 a total of (b)(4) pieces.Lot was released on 06/23/2021.Dhr investigation did not show issues related to complaint.The customer returned one unopened representative sample of 001205 horizon ti small red 25 pouches with 24 for investigation.The actual sample was not returned.The returned samples were visually examined with and without magnification.Visual examination of the returned samples revealed that the clips appear typical.No defects or anomalies were observed.Functional inspection was performed on the returned representative samples.A lab inventory clip applier was used.All clips from each representative sample were able to properly load into the applier.The clips were able to close properly when applied to over-stressed surgical tubing.No functional issues were found with the returned clips.However, no root cause could be determined since the actual samples (the clips that failed) were not returned.The ifu for this product: l02428, was reviewed as a part of this complaint investigation.The ifu states, "always check the alignment of the applier jaws before use.When closed, jaw tips should be directly aligned and not offset.Alignment of the jaw is critical for safe application of the clip.If this is not done, patient injury may occur.Proper maintenance, care and cleaning are necessary to ensure proper functionality." a corrective action is not required at this time as there were no functional issues found with the representative samples that were returned.The actual sample was not returned.
 
Event or Problem Description

Brand Name
HORIZON TI SMALL RED 25 POUCHES WITH 24
Common Device Name
CLIP, IMPLANTABLE
Manufacturer (Section D)
TELEFLEX MEDICAL
morrisville NC
Manufacturer (Section G)
TELEFLEX MEDICAL
rancho el descanso
tecate 21478
MX   21478
Manufacturer Contact
jasmine brown
3015 carrington mill blvd
morrisville, NC 27560
9193614124
MDR Report Key14282013
Report Number3003898360-2022-00150
Device Sequence Number6743290
Product Code FZP
UDI-Device Identifier34026704624776
UDI-Public34026704624776
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K132658
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/07/2026
Device Model NumberIPN028165
Device Catalogue Number001205
Device Lot Number73F2100291
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/21/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/13/2022
Supplement Date Received by Manufacturer05/31/2022
Initial Report FDA Received Date05/04/2022
Supplement Report FDA Received Date06/01/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/08/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
N/A.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown